독시사이클린 복용 후 발생한 식도궤양형성 사례
A Case Report of Esophageal Ulceration after Taking Doxycycline
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Doxycycline is frequently prescribed to treat urogenital infections or acne vulgaris. A 39-year-old man was prescribed doxycycline as a treatment for his skin infection. He took each tablet on an empty stomach in the morning, and just before going to bed with insufficient water. After taking the prescribed medication for approximately 3 weeks, he was diagnosed with esophageal ulcer. He had not experienced these symptoms before, and the drug label says that doxycycline rarely causes esophageal ulcer. After discontinuing the medication, the symptoms disappeared. Using the World Health Organization-Uppsala Monitoring Center criteria, the causality for doxycycline-induced esophageal ulcer was evaluated as “possible.” Additionally, using the Naranjo scale and Korean causality assessment algorithm (Ver. 2), the causality was evaluated as “probable.” Previous reports have stated that most patients who took doxycycline with insufficient water just before going to bed or in the supine position developed esophageal ulcer. Therefore, all patients taking doxycycline must be provided with detailed instructions about the appropriate administration methods.
Abstract
Doxycycline is frequently prescribed to treat urogenital infections or acne vulgaris. A 39-year-old man was prescribed doxycycline as a treatment for his skin infection. He took each tablet on an empty stomach in the morning, and just before going to bed with insufficient water. After taking the prescribed medication for approximately 3 weeks, he was diagnosed with esophageal ulcer. He had not experienced these symptoms before, and the drug label says that doxycycline rarely causes esophageal ulcer. After discontinuing the medication, the symptoms disappeared. Using the World Health Organization-Uppsala Monitoring Center criteria, the causality for doxycycline-induced esophageal ulcer was evaluated as “possible.” Additionally, using the Naranjo scale and Korean causality assessment algorithm (Ver. 2), the causality was evaluated as “probable.” Previous reports have stated that most patients who took doxycycline with insufficient water just before going to bed or in the supine position developed esophageal ulcer. Therefore, all patients taking doxycycline must be provided with detailed instructions about the appropriate administration methods.
참고문헌 (29)
- "Integrated medicine information system: doxycycline"[URL]
- Kadayifci A, "Doxycycline-induced pill esophagitis", Dis Esophagus, 17(2), pp.168~171 (2004)
- "Korea Pharmaceutical Information Center"[URL]
- "Doxycycline dosing/administration"[URL]
- Al-Mofarreh MA, "Esophageal ulceration complicating doxycycline therapy", World J Gastroenterol, 9(3), pp.609~611 (2003)
- Zografos GN, "Drug-induced esophagitis", Dis Esophagus, 22(8), pp.633~637 (2009)
- Sasaki Y, "Esophageal ulcer associated with inappropriately taken doxycycline: A benign mimicker of esophageal cancer", J Gen Fam Med, 18(4), pp.171~172 (2017)
- Del Rosso JQ, "Oral doxycycline in the management of acne vulgaris: current perspectives on clinical use and recent findings with a new double-scored small tablet formulation", J Clin Aesthet Dermatol, 8(5), pp.19~26 (2015)
- Kikendall JW, "Pill-induced esophageal injury. Case reports and review of the medical literature", Dig Dis Sci, 28(2), pp.174~182 (1983)
- Carlborg B, "Tetracycline induced esophageal ulcers. a clinical and experimental study", Laryngoscope, 93(2), pp.184~187 (1983)
- "The use of the WHO-UMC system for standardized case causality assessment"[URL]
- Naranjo CA, "A method for estimating the probability of adverse drug reactions", Clin Pharmacol Ther, 30(2), pp.239~245 (1981)
- 홍경섭, "약물이상반응의 인과성 평가를 위한 한국형 알고리즘의 개발", Translational and Clinical Pharmacology, 10(2), pp.129~142 (2002), 대한임상약리학회
- "Integrated medicine information system: methylprednisolone"[URL]
- Dag MS, "Drug-induced esophageal ulcers:case series and the review of the literature", Turk J Gastroenterol, 25(2), pp.180~184 (2014)
- Segelnick SL, "Recognizing doxycycline-induced esophageal ulcers in dental practice: a case report and review", J Am Dent Assoc, 139(5), pp.581~585 (2008)
- Tahan V, "Doxycycline-induced ulceration mimicking esophageal cancer", Cases J, 1(1), pp.144~ (2008)
- Shih AR, "Vascular injury characterizes doxycycline-induced upper gastrointestinal tract mucosal injury", Am J Surg Pathol, 41(3), pp.374~381 (2017)
- Medlicott SA, "Vascular wall degeneration in doxycycline-related esophagitis", Am J Surg Pathol, 37(7), pp.1114~1115 (2013)
- Xiao SY, "Doxycycline-induced gastric and esophageal mucosal injuries with vascular degeneration", Am J Surg Pathol, 37(7), pp.1115~1116 (2013)
- Lee CZ, "Dose-response effect of tetracyclines on cerebral matrix metalloproteinase-9 after vascular endothelial growth factor hyperstimulation", J Cereb Blood Flow Metab, 26(9), pp.1157~1164 (2006)
- Kikendall JW, "Pill esophagitis", J Clin Gastroenterol, 28(4), pp.298~305 (1999)
- Morris TJ, "Doxycycline-induced esophageal ulceration in the U.S. military service", Mil Med, 165(4), pp.316~319 (2000)
- Ovartlarnporn B, "Medicationinduced esophageal injury: report of 17 cases with endoscopic documentation", Am J Gastroenterol, 86(6), pp.748~750 (1991)
- Skinner DB, "Surgical management of esophageal reflux and hiatus hernia. Long-term results with 1,030 patients", J Thorac Cardiovasc Surg, 53(1), pp.33~54 (1967)
- O'Meara TF, "A new endoscopic finding of tetracycline-induced esophageal ulcers", Gastrointest Endosc, 26(3), pp.106~107 (1980)
- Chandy G, "Doxycycline-induced esophageal ulceration: do old capsules play a role?", J Clin Gastroenterol, 9(1), pp.113~ (1987)
- Leber A, "Simultaneous esophageal and gastric ulceration due to doxycycline ingestion: Case report and review of the literature", Gastroenterology Res, 5(6), pp.236~238 (2012)
- Shelat VG, "Doxycycline induced acute erosive oesophagitis and presenting as acute dysphagia", J Assoc Physicians India, 59, pp.57~59 (2011)
